Hail, Clinton
- When
- May 28, 1:05 PM EST to 1:15 PM EST
- Where
- Clinton County, 5 mi E of Dannemora
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.717, -73.617
A cold upper level trough across the northeast US resulted in reports of pea size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A cold upper level trough across the northeast US resulted in reports of pea size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 28, 8:16 AM EST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 916 AM EDT SAT MAY 28 2005 .SHORT TERM (REST OF TODAY THROUGH MONDAY)... WILL BE ISSUING AN UPDATE THIS MORNING TO REMOVE MORNING WORDING OF SHOWER ACTIVITY AND TO ADJUST CLD COVER. LATEST VIS SAT PIC SHOWS CLDS FROM THIS MORNING ALMOST OUT OF AREA...W/ SOME FOG REMAINING. THIS SHOULD BURN OFF WITH INCR SUNSHINE SO WILL NOT MENTION IN UPDATE. CLD AND -RW MVG INTO SW NY ATTM SHOULD APPROACH THE CWA AFTER MIDDAY...AND WILL WORD AS SUCH. WILL TWEAK TEMPS AS WELL UP A BIT DUE TO CLDS EXITING REGION...ESPECIALLY OVER NC NE VT. && .PREVIOUS DISCUSSION... (ISSUED 336 AM EDT SAT MAY 28 2005) SYNOPSIS... SFC/UPR TROF TO MOVE ACRS THE FA TODAY THRU SUN. WK SFC HI PRESS RIDGE TO BUILD ACRS THE GREAT LKS REGION ON SUN NITE AND THEN ACRS THE FA ON MON. UPR TROF TO MOVE ACRS THE FA ON SUN NITE. SHORT TERM (TODAY THROUGH MONDAY)... WK H85 CAA TO TAKE PLACE ACRS THE FA TODAY THRU SUN...THEN WK WAA FOR SUN NITE AND MON. SOME LOW-LVL MSTR ADVECTION TO TAKE PLACE ACRS THE FA ON SUN NITE AND MON. SOME LOW-LVL MSTR TO AFFECT THE FA THROUGHOUT THE SHORT-TERM PERIOD. LOW-LVL LAPSE RATES TO BE HI ACRS THE FA OVER THE NEXT THREE AFTERNOONS. MID-LVL LAPSE RATES TO BE HI ACRS THE FA TODAY THRU SUN. SOME MID-LVL MSTR TO AFFECT THE FA ON SUN AFTERNOON AND SUN NITE. PW VALUES ACRS THE FA LOOK TO BE 0.6-1 ACRS THE FA THROUGHOUT THE SHORT-TERM PERIOD. NAM CAPES ACRS THE FA LOOK TO BE AOB 700-800 J/KG TODAY...AOB 100 J/KG TONITE AND ON SUN NITE...AOB 500-1000 J/KG ON SUN...AND AOB 1200-1500 J/KG ON MON. BUFCAN/88D MOSAIC SHOWS SOME SCT PCPN ACRS THE NRN TIER ZONES ATTM. IR SAT PIX SHOW SOME BREAKS IN THE CLDS MOSTLY TO THE SW OF THE FA ATTM. WITH WET-BULB ZERO HTS OF 6-7 KFT ACRS THE FA TODAY...SOME SMALL HAIL CANNOT BE TOTALLY RULED OUT ACRS THE FA IN ANY TSRA. ENVIRONMENTAL SHEAR APPEARS TO WEAKEN WITH TIME TODAY ACRS THE FA THOUGH. NO SVR WX EXPECTED ACRS THE FA TODAY. DUE TO DIFFICULTY IN TIMING ANY FEATURES THAT MAY KICK OFF SOME CONVECTION ACRS THE FA... WILL STICK WITH MOSTLY CHC POPS ACRS THE FA THROUGHOUT THE SHORT-TERM PERIOD. POPS MAY NEED TO BE UPPED THOUGH ACRS THE FA ON SUN/SUN NITE BY LATER SHIFTS. HAVE INTRODUCED SOME THUNDER INTO THE FCST FOR TODAY AND ON SUN FOR NOW. T1MAX TEMPS ARE IN THE U60S-L70S TODAY AND ON SUN...AND HAVE GONE BLO THESE VALUES BASED ON EXPECTED CLDS/WX. LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... NO CHANGES TO THE GOING FCST FOR NOW EXCEPT TO TRY AND MESH A LIL BETTER WITH SURROUNDING WFOS. WRK ZONES AND PRELIM ISC GRIDS AVAILABLE. ALL FINAL PRODUCTS BY 4 AM. AVIATION... BAND OF CLOUDS ASSOCIATED WITH DEFORMATION ZONE EXTENDS ALONG AND NORTH OF A KMSS-KSLK-KVSF LINE. CEILINGS NORTH OF THIS LINE ARE GENERALLY IN THE VFR CATEGORY...WITH LOCALIZED MVFR CEILINGS THROUGH ABOUT 14Z. IN ADDITION...LOCALIZED AREAS OF MVFR VISIBILITIES CAN ALSO BE EXPECTED THROUGH ABOUT 14Z. THIS BAND OF CLOUDS WILL MOVE SLOWLY NORTHEAST LATER THIS MORNING AND VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE PERIOD. SUFFICIENT INSTABILITY WILL EXIST THIS AFTERNOON...AFT 18Z...TO ENHANCE THE POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS ACROSS NORTHERN NEW YORK AND THE NORTHERN AND CENTRAL PORTIONS OF VERMONT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 453 AM EDT SAT MAY 28 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-290900- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 453 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND VERMONT. .DAY ONE...TODAY: HAZARDOUS WEATHER IS NOT EXPECTED. WHILE THE POTENTIAL EXISTS FOR SOME THUNDERSTORMS THIS AFTERNOON...SOME OF WHICH COULD PRODUCE SMALL HAIL...THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: HAZARDOUS WEATHER IS NOT EXPECTED. THE NORTH COUNTRY WILL REMAIN UNDER THE INFLUENCE OF A LARGE UPPER LEVEL LOW PRESSURE CENTER THAT WILL LINGER OVER THE REGION THROUGH EARLY NEXT WEEK. THIS WILL BRING THE POTENTIAL FOR SOME SHOWERS OR THUNDERSTORMS...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. DRY WEATHER IS EXPECTED FOR THE REGION BY THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVENSON
The Burlington radar (KCXX), 42 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449659.